Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Any treatment for vomiting, diarrhea and sever abdominal pain?

Answered by
Dr.
Dr. Enrique Molina

Internal Medicine Specialist

Practicing since :2004

Answered : 364 Questions

default
Posted on Sat, 22 Dec 2012 in Abdominal Pain
Question: I have been vomiting, diarrehea, with sever abdominal pain on and off for a couple of months. It has been bad the last two days
doctor
Answered by Dr. Enrique Molina 25 minutes later
Hello XXXXXXX,
I will be happy to help. The fact that you are taking antibiotics for over a month will completely alter your bowels, since there is "good" bacteria in your bowels that is actually getting killed with the antibiotics. Therefore this can give a potential for "bad" bacteria to invade your bowels, and produce those symptoms that you are describing such as diarrhea, vomiting and abdominal pain. Some antibiotics by itself can have these side effects.
You should have a urine culture and get the appropriate antibiotic to cure your bladder infection, as these usually can be taken care with a 2 week course of antibiotics. If your diarrhea is too bad, you should get stool studies for cultures, and particularly get tested for a bacteria called "C diff" (Clostridium difficile), which is fairly common in patients taking antibiotics.
Regarding the H Pylori infection, this is usually cured with a short course of 2-3 medications which are given for 10-14 days. You should get checked to see if you got cured (with either a stool test for H Pylori, or a breath test), since sometimes the H pylori bacteria is resistant to the antibiotics given.
In the meantime, I would recommend you taking probiotics, yogurts, and talk to your primary care physician for medications and tests to be done.
Hope that helped!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,   ,   ,  

Recent questions on  H pylori infection

doctor1 MD

Hello: I have quite a concern and I will be going to the general doctor tomorrow for the physical examination. First a little about me, I am a 28 year old male. I am currently a 2nd year medical student in guadalajara but live in the United States. For about the past three weeks I ve noticed my stool has become progressively softer (for every single stool). Initially the smell and color was normal. For the past two days however the stool has become yellowish. What brings me concern was that my last stool passed was very soft, a darker yellow color, smelly, and much of the food I had eaten the night before was not digested. I have checked my blood pressure and it is normal. Heart rate is 70. No fever, or general feeling of malaise. No pain at all. No significant weight loss or fatigue. I ve had fellow students check for fluid wave and there is some movement on the other side but it s not a very fluid movement (is the opposite side not supposed to move AT ALL? Or can it move a little but should not be liquid movement?). Currently I am taking a larger does of Ibuprofen prescribed by a doctor here because about three weeks ago a painless non-inflamed lump was felt underneath the skin slightly anterior to the angle of the mandible. I have been taking the Ibuprofen for about 5 days and the lump has not gone away. In the past (5 years ago) I have had an H. Pylori infection with a subsequent ulcer in the duodenum. Only medication was used to treat the infection/ulcer. No followup was done afterwards. Beginning around the same time as the ulcer I have had recurrent bouts of hemorrhoids. Blood could be seen on wiping. Currently this is happening as well. About 8 years ago I suffered from a pneumonia but do not remember if it was viral or bacterial. I ve also had a pretty long history of right sided feeling in my abdomen. I would say the feeling is located directly on the line that would separate the upper and lower quadrant, slightly above the umbilicus. The feeling was never painful. I know the doctor I visit tomorrow will get to do the necessary physical tests to see if there is any significant pathology but I need to hear what other things it could be. The doctors here usually shoo us away because they think we are too young to get anything serious or they assume that just because we read a chapter in pathology we automatically think we suffer every disease in the textbook. Anyway, I know living in Mexico currently will expose me to certain bugs. However the course of those from what I know would not cause a 3 week history of progressively looser stools and the yellowness/malabsorption for the past two days. Any suggestions/comments of what it may be is more than welcome.

doctor1 MD

i am 39,i have had poor health for nearly 2yrs,had c section with baby 5 days later infection in would and tummy partily open ,i suffer with stomach and abdominal pain ,back pain ,chest pain ,also i have vitamin b12 deffincey ,vitamin d deffciney ,and h pylori infection that wont go ,please help me out .

doctor1 MD

I was diagnosed with GERD and H-pylori infection that is, my doctor said i had some sort of ulcer in the stomach. The doctor put me on a &-day course of Strong proton pump inhibitors[# tablets in the morning and three in the evening.The brand was Pantop HP kit (http://www.medindia.net/drug-price/pantoprazole/pantop-hp.htm)].Soon after that i started experiencing irregular bowel movements,bloating,irritation in bowels,etc and spent a lot of time in the bathroom and i had to go frequently. MY doctor said i was suffering from POST_INFECTIOUS IBS(irritable bowel syndrome). It started getting worse.MY body couldn t handle caffeine(be it in coffee or energy drinks) and i rarely had a solid bowel movement.I also experienced mucus in my stool.And the worst part was my morning coffee made me spent 30-40 minutes in the bathroom.Along with stool i also have to urinate frequently as my urinary bladder feels the urgency to evacuate. MY doctor prescribed a Probiotic called BECELAC-pb and asked me to continue for a long period of time. My question is will i be able to have a normal lifestyle once the course is complete.? Will My body be able to handle coffee and cool drinks(I love coffee a great deal).?Are there any (even minor) side-effects of becelac-pb.Will I be able to spent less time in the bathroom and worrying about my bowel movements.? Please answer all my questions in detail. I am very depressed about living life this way.Sometimes i feel it s not worth living like this.I ve always been a jovial person but this thing is changing me and making me frustrated. Please let me know of any permanent cures of post infectious IBS. Thank You.

doctor1 MD

Hello Doctors, Just curious if drinking something like root beer that causes middle/sometimes one sided back pain is something less serious (like reflux or ibs ) or if it could be a sign of cancer or something of that nature? I had an abdominal...

doctor1 MD

I have been having stomach pains, bloating , gas, and feeling full after eating very little, and just uncomfortable

doctor1 MD

Hi Doctor , I have been experiencing bad GI issues since last 5 years. About 4 years back when doctor had diagnosed, it was told me that I have hyper acidity. Then after 2 years when I had similar issues with severe severe back pain, hunger pain and stomach pain it was told me that I had acid reflux and Lax LES issue. This year about 4 months back my symptoms became very severe. Started getting burning sensation in my food pipe and throat. I could not eat chilly, spicy food or even drink milk. I was having severe pain below my diaphragm on my stomach area. Sometimes it was a burning and some times a sharp pain. After doing endoscopy it was seen that there were red colouring or inflammation around my LES area. I had PPI for one month. The symptoms had slowly reduced .. But I could not still take even mild spicy food. Then Doctor did a H Pylori test and it came positive. So is this due to H Pylori infection?

doctor1 MD

I am having digestion problem since 2008. in 2010 I was being detected with high Triglyceride more than 450. please help for indigestion